2009 issue 3

Back

Volume 18, issue 3

Case report

Hyperthermia in the course of electroconvulsive therapy: a case report

Dorota Bzinkowska1, Anna Z. Antosik1, Łukasz Święcicki1
1. II Klinika Psychiatryczna Instytutu Psychiatrii i Neurologii w Warszawie
Postępy Psychiatrii i Neurologii 2009; 18 (3): 299-302
Keywords: hyperthermia, ECT, case report
Abstract

Objective. To present a case of atypical symptoms occurrence in the course of electroconvulsive therapy (ECT).
Case report. ECT of a 26-year-old male patient diagnosed with major depression is presented. In a series offourteen ECTs an improve-ment of his affective state was attained. Delayed seizure activity, extended seizure duration, as well as his mental and physical symptoms manifested during and after some ECTs were different from those known to the authors and described in literature.
Commentary. An analysis of the patient 's somatic condition, medical treatment used, and the type of seizure in response to ECT revealed no cause of the observed atypical symptoms.

Address for correspondence:
Dr Dorota Bzinkowska
II Klinika Psychiatryczna Instytutu Psychiatrii i Neurologii
Al. Sobieskiego 9, 02-957 Warszawa
tel. 0-22-4582571
e-mail dbzink@ipin.edu